# SDR QXEA2017041900264

- Difficulty date: April 17, 2017
- Submitted: April 19, 2017
- Operation: Air carrier
- Aircraft: N440QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4347
- Aircraft time: 15,377 hours, 16,343 cycles
- Engine: Pwc PW150A
- System (JASC): 2120 · Air Distribution System
- Part: Engine
- Part number: 312162701
- Part serial: PCEFA1007
- Condition: Failed
- Location: Nr 1
- Part time: 7,367 hours, 7,755 cycles
- Stage of operation: DE
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AT START OF DECENT, NOTICED A STRONG ODOR OF SOMETHING HOT.  BOTH F/A S ALSO NOTICED IT. THERE WAS NO CHANGE ON CABIN OR FLIGHT DECK TEMP. AROUND 14000 THE LAVATORY SMOKE DETECTOR WENT OFF AND THE EMERGENCY CHECKLIST WAS RAN TO GET THE BLEEDS OFF.  COULD NOT SEE SMOKE BUT SENSED IT WITH MY EYES BEING IRRITATED. FIRE DEPT USED A INFRARED SENSOR AND FOUND NO HOT SPOTS.  INTERROGATED CDS NO FAULTS LISTED,  COMPLIED WITH AMM 05-50-04-160-802, STEPS 1-4 B.  RAN ACFT AT HIGH POWER, THEN AT SEVERAL SETTINGS BETWEEN RATING AND FLIGHT IDLE, AT ALTERNATING BLEEDS AT EACH DIFFERENT SETTING NO STRONG ODORS NOTED,  JUST  VERY WEAK INTERMITTENT ODORS WHEN NR 1 BLEED SELECTED ON.  REMOVED, INSPECTED, AND REPLACED THE P2.2 AND P2.7 FILTERS. NO OIL ON SCREENS. COMPLIED WITH VISUAL INSPECTION FOR SIGNS OF WET OIL AND BORESCOPE INSPECTION IAW AMM 05-50-04-160-802, PARA 4B, (3) (A-C).  NO SIGNS OF WET OIL. COMPLIED W/A BSI OF THE SECOND AND THIRD LP COMPRESSOR ROTORS HP IMPELLER, GAS GENERATOR CASE, IAW 72-00-00-890-803, 72-00-00-290-808, & OBSERVED OIL WETNESS ON THE OUTER WELL OF THE ICC. REPLACED THE NR 1 ENGINE.
